First Paclitaxel

Options
MillyMollyMulberry
MillyMollyMulberry Member Posts: 5
Hello Folks! I have my first chemo this Wednesday and I am so in my head about it. What was your first infusion of Paclitaxel like both physically, environmentally and mentally? I know we are all different but gathering information is calming for me.
Tagged:

Comments

  • GinGin
    GinGin Member Posts: 135
    Options
    Hello @MillyMollyMulberry😊,
    do you need to have AC as well? 
    Paclitaxel is supposedly to be easier than AC. But it wasn’t for me. Taxol was very hard for me. I had ulceration on my foot, mouth thrush. I didn’t get nausea though.

    anyway, with regards to your question on the first infusion, there’s nothing to worry. The nurses are extremely well trained. They sat with me for the first 15-20 mins to monitor for negative reactions (which there was none from me). The nurses are very good at calming their patients, let them know if you feel nervous or anxious. I didn’t think much when I went for my first. I simply wanted it over and done😂. 

    However, I know (saw) of some other ladies who had reacted to the drug during the time I had my chemo.  The nurses are however very diligent and immediately ceased the infusion. They have been trained to manage patients who has adverse reactions.

    Hope your first infusion goes smoothly. Sending you hugs.

  • MillyMollyMulberry
    MillyMollyMulberry Member Posts: 5
    Options
    Thank you @GinGin. I was about to say I don't know what AC is but then noticed it does say AC on my second drug information sheet. I have 3 months of Paclitaxel then 2 months of AC doxorubicin and cyclophosphamide dose dense. From what I can gather the first 3 months are likely to be easier than the following 2 months. Some other ladies have told me they didn't react badly to the Paclitaxel and that they didn't start to feel very ordinary until the later doses. Thank you so much for your answer. Like you I feel like I'd just like to hurry up and get it over with!
  • AllyJay
    AllyJay Member Posts: 950
    Options
    Hi there @MillyMollyMulberry...I also had paclitaxel after having had the AC part of my chemo. Paclitaxel was a lot kinder to me than the AC which was not dose dense, but three weekly X 4...so three months. With the paclitaxel, I had a very drippy, blood tinged nose and ended up being the nanna with a tissue in each pocket, and one tucked into both sleeves. My big toenail on my left foot developed pus pockets around the sides, but the nail remained intact. The big toenail on the right foot lifted and came off...three times over the following two years. But the most important tip I can give you is this.....never trust a taxel fart...ever! I got more than I bargained for on a few occasions. Good luck with your treatment.
  • MillyMollyMulberry
    MillyMollyMulberry Member Posts: 5
    Options
    Thanks @AllyJay. Clearly it's a very individual process with side effects. Some of them seem strange but I guess anything that grows quickly like nails is likely to register something with these meds. Thanks for the heads up re: the "trust issue" :) Invaluable info!
  • arpie
    arpie Member Posts: 7,742
    Options
    Oh gosh, I had to laugh at your 'don't trust a taxel fart' @AllyJay .... I had a shocking gastro dose last week & I wasn't trusting farts, sneezes or even coughs!!  ;)  My brother's favourite saying is "don't trust a fart'' LOL

    Wishing you all the best @MillyMollyMulberry .... I dodged the chemo bullet but nursed my husband thru many doses ... Gastrostop is your FRIEND!!  ;)  Make sure you get a script for it & keep boxes handy in all bathrooms of your house!  Let the nurses know at any time if you feel crook or faint ... and drink lots of water to push it 'thru' afterwards xx. Keep an eye on your skin - hands and feet, just in case there is a reaction there .... hubby's got very crusty & split ... we saw a podiatrist often, to deal with his feet xx

    take care xx